Thursday, November 01, 2018
Sixteen plus years ago I was going through menopause.... I absolutely refused to take hormone replacement therapy. I only wanted to treat the symptoms individually -- as I needed it.
The only symptom I couldn't handle without meds was lack of sleep. I was averaging 4 hours a night of broken sleep.... which does not make for a happy lady. I also seemed to be suffering from more anxiety/panic attacks....... One pill could fix those problems. I was desperate .... and the doctor was prescribing it so how bad could it be?
Turns out very bad.
As my new doctor explained - back 16 years ago the medical profession thought these pills were a miracle drug. BUT after 16 years the medical profession had discovered these miracle pills caused serious problems in older people..... like forgetfulness and falls and could possibly contribute to dementia and/or Alzheimer's.
Time for me to come off them.
So a month ago I started a slow decrease of the dosage under my doctor's watchful eye. About two weeks ago I went on line to research withdrawal symptoms. My doctor had warned me that after 16 years of daily doses of this medication the withdrawal process could be hard but I didn't ask what withdrawal could look like. Yeah well ....... I was either dying or I was suffering from withdrawal..... best to check.
I was having heart palpitations and my heart rate was elevated and I had a low grade headache...OH and lets not forget the muscle pain in my arms back - all over actually .... that was after a week on just 1/8th reduction of my prescription.
This week my dosage has been lowered by 1/4.... the heart palpitations are gone -- but the heart rate is still mildly elevated...... now I am nauseated and the low grade headache is with me constantly. Yesterday I realized the anxiety was back full force. I had to go out to run some messages but could barely face going out the door -- the house feels nice and safe ya know? I gave myself a talking to...... 'get your ass out the door ... you can do this.... you'll feel better for going out'.
And I did - feel better. BUT when I got to the drugstore and ran into problems with my prescription I panicked ..... coming home my hands were shaking.. I was close to tears... I didn't have a clue what to do. It was a living nightmare.
Fortunately -- there is a part of my brain - the sane part - that started talking to me -- started being logical - sorting out the problem before I even got home. Of course everything was sorted out -- wasn't nearly as bad as I imagined (though I have discovered another symptom of the withdrawal - memory lapses)
On the positive side I am more determined than ever to get myself off these drugs!! I am not questioning the decision to come off them -- I am not questioning whether I can do this or not....... I will beat this addiction!
I am going to post occasionally about this withdrawal process because it helps..... to say it out loud (so to speak) and keep a journal of my recovery process.
I know - it's been awhile since I posted - and thank you to those of you who checked in with me by email while I was absent. We're...
Over the last 2 weeks I have been cleaning........... and I do mean CLEANING!! I started in the laundry room - better known as the '...